MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34785
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
510(k) number: k142688.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
At the second punction, the needle's tip broke and stayed inside the patient.As per complaint form: "during the puncture under ultrasound endoscopy, during the second pass the needle broke and became trapped in the puncture mass, the pancreas.A piece of the needle tip remained in the patient.After scanning, the patient ate and went home.".
 
Event or Problem Description
At the second punction, the needle's tip broke and stayed inside the patient as per complaint form: "during the puncture under ultrasound endoscopy, during the second pass the needle broke and became trapped in the puncture mass, the pancreas.A piece of the needle tip remained in the patient.After scanning, the patient ate and went home.".
 
Additional Manufacturer Narrative
510(k) number: k142688 the echo-hd-3-20-c device of lot number c1620443 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 23oct2019.Distal kink approximately 1.9cm from tip of sheath.Distal tip of needle broken.It is likely that the initial failure mode was the distal kink leading to the broken needle.Prior to distribution, all echo-hd-3-20-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the relevant manufacturing records ((b)(4)) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1620443.There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause for the distal kink could be attributed to the device being used in a tortuous position and tortuous anatomy.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9252241
Report Number3001845648-2019-00571
Device Sequence Number11374678
Product Code FCG
UDI-Device Identifier00827002347854
UDI-Public(01)00827002347854(17)220607(10)C1620443
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2022
Device Model NumberG34785
Device Catalogue NumberECHO-HD-3-20-C
Device Lot NumberC1620443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/01/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight56